Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A remark on the existence of positive periodic solutions of superlinear parabolic problems

Author: Maria J. Esteban
Journal: Proc. Amer. Math. Soc. 102 (1988), 131-136
MSC: Primary 35B10,; Secondary 35K60
MathSciNet review: 915730
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the existence of a solution for the following problem:

$\displaystyle {\partial _t}u - \Delta u = f(t,x,u){\text{ in (}}0,T) \times \Om... ...0){\text{ in }}\Omega ,\;\quad u = 0{\text{ on (}}0,T) \times \partial \Omega ,$

where $ \Omega $ is a bounded domain of $ {R^N}$ and the function $ f(t,x, \cdot )$ grows more slowly than $ {u^\alpha }$ at $ + \infty $, with $ \alpha {\text{ < }}N/(N - 2)$.

On démontre ici l'existence d'une solution positive pour le problème parabolique périodique suivant

\begin{displaymath}\begin{gathered}{\partial _t}u - \Delta u = f(t,x,u){\text{ i... ...u = 0{\text{ on (}}0,T) \times \partial \Omega ,\end{gathered} \end{displaymath}

$ \Omega $ est un domaine borné de $ {R^N}$ et la fonction $ f(t,x, \cdot )$ croit plus lentement que $ {u^\alpha }$ à l'infini, avec $ \alpha {\text{ < }}N/(N - 2)$.

References [Enhancements On Off] (What's this?)

  • [1] M. J. Esteban, On periodic solutions of periodic parabolic problems, Trans. Amer. Math. Soc. 293 (1986), 171-189. MR 814919 (87d:35015)
  • [2] D. G. de Figueiredo, P. L. Lions and R. D. Nussbaum, A priori estimates and existence of positive solutions of nonlinear elliptic equations, J. Math. Pures Appl. 61 (1982), 41-63. MR 664341 (83h:35039)
  • [3] B. Gidas, W.-N. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys. 68 (1979), 209-243. MR 544879 (80h:35043)
  • [4] B. Gidas and J. Spruck, A priori bounds for positive solutions of nonliner elliptic equations, Comm. Partial Differential Equations 6 (1981), 883-901. MR 619749 (82h:35033)
  • [5] Y. Giga, A remark on a priori bounds for global solutions of semilinear equations, Comm. Math. Phys. 36 (1987), 1-40.
  • [6] Y. Giga and R. V. Kohn, Characterizing blow-up using similarity variables, Indiana Univ. Math. J. (to appear). MR 876989 (88c:35021)
  • [7] P. Hess, On positive solutions of semilinear periodic-parabolic problems, Infinite-Dimensional Systems (Kappel-Schappacher, Ed.), Lecture Notes in Math., vol. 1076, 1984, pp. 101-114. MR 763357 (86d:35015)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35B10,, 35K60

Retrieve articles in all journals with MSC: 35B10,, 35K60

Additional Information

Keywords: Parabolic nonlinear problems, superlinearity, periodic solutions
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society